Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

May 19, 2021Sutton County, Texas

NWS San Angelo, TX issued this special weather statement at May 19, 2021, 9:15 PM CDT for Sutton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 9:15 PM CDT (02:15 UTC)
Expired
May 19, 2021, 9:45 PM CDT
In force
30 min
Issued by
NWS San Angelo, TX

County Sutton County, TX

The radar

The San Angelo radar (KSJT), 120 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 982 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
982 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

221 
WWUS84 KSJT 200215
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
915 PM CDT Wed May 19 2021
 
TXZ078-200245-
Sutton TX-
915 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON COUNTY UNTIL
945 PM CDT...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm over 
mainly rural areas of southwestern Sutton County moving southeast at 
20 mph. 

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Sutton
County.

LAT...LON 3038 10096 3041 10083 3029 10071 3029 10096
TIME...MOT...LOC 0213Z 333DEG 17KT 3034 10088 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:38 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 19, 6:38 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
638 PM CDT Wed May 19 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 216 PM CDT Wed May 19 2021

CAMs model output is having a hard time handling the unstable,
somewhat uncapped atmosphere this afternoon. Isolated to scattered
thunderstorms have developed along differential heating/outflow
boundaries from our northern counties south to the I-10 corridor
within an area of increased instability. These storms are likely
diurnally driven by daytime heating/instability with a little help
from weak upper level troughing overhead. With that in mind, have
kept 20-30% PoPs in through the evening hours, ending PoPs around
midnight tonight. With relatively weak flow, most of these storms
will be poorly organized, and thus remain below severe levels.
However a couple could become severe with the main concerns being
large hail and damaging winds. With the upper level trough axis
finally moving east of the forecast area tomorrow, expect a mainly
dry forecast for Thursday.

Lows tonight will continue to be warm, in the upper 50s to mid
60s, with similar highs tomorrow in the upper 70s to mid 80s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 228 PM CDT Wed May 19 2021

Our area will be between three systems Friday into the weekend. An
upper low and trough will be over the western CONUS, and an upper
high will retrograde over the lower and middle Mississippi Valley. A
weak upper low will close off over Deep South Texas, with not much
movement into the weekend. This setup will facilitate a moist
southeast to south lower to mid-level flow over our area. Carrying
low PoPs for the possibility of showers and thunderstorms, which
will be diurnally driven. Partly to mostly cloudy skies are
expected, and daily highs will be limited to the upper 70s to lower
80s for most of our area.

Monday into Tuesday of next week, the western CONUS upper trough
will lift northeast across the northern Rockies and into the
northern Plains. The upper high will shift back to the east over the
southeastern CONUS. The weak upper low over South Texas will open
into a weak wave and lift north across the eastern part of our area
on Monday, and into eastern Oklahoma Monday night.

By Tuesday into Wednesday, our area will be under west-southwest
flow aloft. May have a weak embedded disturbance aloft move over
our area on Tuesday. With continued south-southeast low level flow
and a sufficiently moist airmass, will have a continued chance
for showers and thunderstorms, with afternoon and early evening
timing favored. Any remaining rain chances should be confined to
our northern and eastern counties Wednesday. A gradual warming
trend is indicated by the middle of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 637 PM CDT Wed May 19 2021

Expect VFR conditions tonight at the terminals. Expect MVFR
ceilings at the KABI/KJCT terminals between 12-18Z Thursday, then
VFR across the area Thursday afternoon. For the KSJT terminal,
an isolated storm may move back east through 02Z and will amend if
necessary.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  80  64  80 /  20   5   5  10
San Angelo 	 59  85  63  85 /  20   5   0  10
Junction 	 59  83  64  84 /  20  10   5  10
Brownwood 	 61  79  64  80 /  20   5  10  20
Sweetwater 	 59  81  63  81 /  30   0   0  10
Ozona      	 59  85  64  85 /  20   5   0   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...20
LONG TERM....19
AVIATION...21
Hazardous weather outlook, May 19, 2:13 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
213 PM CDT Wed May 19 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
213 PM CDT Wed May 19 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will continue across the area this
afternoon and tonight. A few of these storms may strengthen and
approach severe levels, with large hail and damaging winds the
main threats. In addition, dangerous lightning and pockets of
heavy rainfall will also be likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms will be possible most days
across West Central Texas through the weekend and into early next
week. Although widespread severe weather is not expected, a few
strong to severe storms with large hail and damaging winds will
remain possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested. Please relay any information
about observed weather to the NWS while following all local,
state and CDC guidelines.

In the hours before

Special weather statement, May 19, 4:06 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
406 PM CDT Wed May 19 2021

TXZ073-192200-
Concho TX-
406 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONCHO COUNTY UNTIL 500
PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Eden, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Eden, Live Oak, The Intersection Of Us-87 And Ranch Road 2134 and Us-
83 Near The Menard-Concho County Line.

LAT...LON 3109 9999 3120 10006 3136 9966 3117 9960
      3109 9960
TIME...MOT...LOC 2106Z 249DEG 22KT 3115 9994
Special weather statement, May 19, 5:31 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
531 PM CDT Wed May 19 2021

TXZ076-192330-
Crockett TX-
531 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 630 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheffield, moving northeast at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Ft Lancaster, The Intersection Of I-10 And Highway 290 and I-10 Near
The Crockett-Pecos County Line.

LAT...LON 3108 10235 3108 10160 3088 10141 3069 10156
      3065 10171 3066 10177 3076 10184 3081 10183
      3086 10185 3089 10189 3092 10187 3099 10199
      3098 10201 3100 10204 3099 10209 3101 10219
      3103 10220
TIME...MOT...LOC 2230Z 222DEG 22KT 3071 10182
Special weather statement, May 19, 5:35 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
535 PM CDT Wed May 19 2021

TXZ071-192315-
Irion TX-
535 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IRION COUNTY UNTIL 615 PM
CDT...

At 535 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Barnhart, moving northeast at 10 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mertzon, Sherwood and Barnhart.

LAT...LON 3119 10128 3121 10127 3152 10098 3129 10073
      3108 10104 3108 10127
TIME...MOT...LOC 2235Z 235DEG 9KT 3122 10107

Daniels
Special weather statement, May 19, 6:18 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
618 PM CDT Wed May 19 2021

TXZ071-200000-
Irion TX-
618 PM CDT Wed May 19 2021

...SPECIAL WEATHER STATEMENT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart, moving northeast at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Irion
County.

LAT...LON 3109 10126 3111 10128 3132 10127 3149 10098
      3132 10082
TIME...MOT...LOC 2317Z 232DEG 7KT 3119 10125

Daniels
Special weather statement, May 19, 7:03 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
703 PM CDT Wed May 19 2021

TXZ071-200045-
Irion TX-
703 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRION COUNTY UNTIL
745 PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart, moving east at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Barnhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3108 10123 3128 10116 3126 10093 3108 10094
TIME...MOT...LOC 0002Z 286DEG 7KT 3117 10112
Special weather statement, May 19, 9:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
915 PM CDT Wed May 19 2021

TXZ078-200245-
Sutton TX-
915 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUTTON COUNTY UNTIL
945 PM CDT...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm over
mainly rural areas of southwestern Sutton County moving southeast at
20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Sutton
County.

LAT...LON 3038 10096 3041 10083 3029 10071 3029 10096
TIME...MOT...LOC 0213Z 333DEG 17KT 3034 10088

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:03 PM CDTSpecial Weather StatementSJTIrion42 min
May 19, 7:20 PM CDTAreal Flood AdvisorySJTCrockett, Irion3 hr
May 19, 8:59 PM CDTAreal Flood WarningSJTIrion12 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.